MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ INFUSION ADAPTER C100; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ INFUSION ADAPTER C100; INTRAVASCULAR ADMINISTRATION SET
Model Number 515306
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd phaseal¿ infusion adapter c100 experienced foreign matter in fluid path.The following information was provided by the initial reporter: enduser use bd phaseal for oncology drug compounding.Particles have been found in drug vial x1 and saline bag x1.Particles are suspected to be caused by coring when user insert bd protector onto the vial or when inserting infusion adaptor into the saline bottle.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary two photos were provided to our quality team for investigation.Through visual inspection, particles are observed inside the vial.Without the physical sample to evaluate, we cannot identify the composition or origin of the particles.A device history review was performed for protector lot 2202131, injector lot 2205001, and infusion adapter lot 2204227, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Fragmentation testing is performed during manufacturing to evaluate any particulates generated after ten activations.Testing results were reviewed for the reported lots and results were found to be acceptable.Retained samples from the reported protector, injector, and adapter lots were used for additional evaluation.Functional testing was also performed, penetrating the protector and adapter with a sample injector ten times.In all cases the product functioned as intended and no coring was identified.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ INFUSION ADAPTER C100
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16530940
Report Number3003152976-2023-00059
Device Sequence Number12254284
Product Code ONB
UDI-Device Identifier00382905153068
UDI-Public(01)00382905153068
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K201099
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Model Number515306
Device Catalogue Number515306
Device Lot Number2204227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown